MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA NEONATAL/PEDIATRIC TIGHT TO SHAFT TRACHEOST; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA NEONATAL/PEDIATRIC TIGHT TO SHAFT TRACHEOST; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67P040
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that a new trach tube was used.Problem occurred on test of the balloon prior to patient contact.The balloons of these trachs comes out of the package vacuum sealed.It takes a lot of manipulation to get them free to inflate properly.No patient involvement.No patient or clinical injury.No medical intervention.
 
Additional Manufacturer Narrative
G2 email is: (b)(4).One device sample was received without the original packaging.Per visual inspection, the pilot balloon was not detached.An inflation test was performed in which the balloon successfully inflated.The complaint was not confirmed.No other analysis was performed.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No corrective actions were taken because the complaint was not confirmed with the sample provided.

Brand Name
BIVONA NEONATAL/PEDIATRIC TIGHT TO SHAFT TRACHEOST
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key18048526
Report Number3012307300-2023-10121
Device Sequence Number7468728
Product Code JOH
UDI-Device Identifier15021312006278
UDI-Public15021312006278
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/03/2024
Device Catalogue Number67P040
Device Lot Number3853388
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown